Alert archive / Indiana / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 47, NWS Northern Indiana

March 26, 20265 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Mar 26, 2026, 5:57 PM EDT for 5 counties in Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2026, 5:57 PM EDT (21:57 UTC)
Expired
Mar 26, 2026, 6:30 PM EDT
In force
33 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Fulton County, IN, LaPorte County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 5:15 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-506 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 1:05 PM EDT, 4 hours 52 minutes earlier. Its key messages:

  • Thunderstorms, potentially severe, are likely late this afternoon into this evening, mainly between 5 pm and 11 pm EDT. All hazards (large hail, damaging winds, tornadoes, flooding) possible.
  • Sharply colder and breezy on Friday.
  • Dry this weekend into early next week with temperatures on the rise.
  • Chances for rain return midweek into the end of next week.
Area forecast discussion, Mar 26, 1:05 PM EDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
105 PM EDT Thu Mar 26 2026

.KEY MESSAGES...

- Thunderstorms, potentially severe, are likely late this
  afternoon into this evening, mainly between 5 pm and 11 pm
  EDT. All hazards (large hail, damaging winds, tornadoes,
  flooding) possible.

- Sharply colder and breezy on Friday.

- Dry this weekend into early next week with temperatures on the
  rise.

- Chances for rain return midweek into the end of next week.

&&

.DISCUSSION...
Issued at 105 PM EDT Thu Mar 26 2026

Severe parameters still appear favorable for scattered severe storms
mid afternoon into early this evening along a southward sinking
frontal zone. For buoyancy, ongoing low level theta-e advection and
heating under an EML will support ~1500 j/kg of MLCAPE. Updraft
maintenance and growth shouldn't be a problem given deep layer shear
magnitudes in excess of 50 kts. Low level southwest flow will also
strengthen into the frontal zone increasing hodograph curvature and
0-1/3 km SRH values. All hazards (hail/wind/tor) remain on the
table, with large hail and damaging winds the primary threats. Only
change today has been for slightly quicker start and end times of
the convection.

As for forcing, timing and convective evolution... An incoming
subtle mid level impulse and associated 700/500 mb speed max
still looks to be enough to break through the strong EML capping
inversion around 21-22z. Anything before this will likely
struggle to do anything more than small hail. Deeper convection
likely initiates in nw IN and ne IL near the lake breeze
augmented portion of the front where sfc temps are forecast to
range from the mid 40s along the lakeshore to low-mid 80s just
inland. Progged shear/instability profiles mentioned above
should allow for scattered supercells to develop with large hail
probably the main threat initially along/north of the US 24
corridor. Mergers and upscale growth is then expected into
eastern/southern portions of the forecast area 22-02z with
probabilities for damaging winds to 70 mph, large hail, and
isolated tornadoes increasing in this time window. A transition
to more of a hydro threat then remains possible mid evening
through the early overnight, mainly along and south of the US 24
corridor. Convection, hopefully non-severe by this point,
likely fills in as deep layer forcing increases over the
elevated portion of the front where precipitable water values
briefly pool up to 1.50 inches.

Breezy and sharply cooler conditions will follow in post-frontal on
Friday with temps struggling to reach the low 40s. This shot of cold
air will be brief however as return southerly flow redevelops
sending temps back up to near 70 by Monday. Pattern then become more
active toward the middle of next week as moisture streams north into
a developing frontal zone.

&&7

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 101 PM EDT Thu Mar 26 2026

VFR/dry conditions and breezy southwest winds will persist through
at least 21/22z. A frontal zone then drops into the area late this
afternoon into early this evening with showers and storms increasing
in coverage. A few storms could be severe with large hail and wind
gusts in excess of 60 mph. Confidence in this occuring at the
terminals is too low for a mention in TAF however. Variable flight
conditions down into MVFR/IFR expected into this evening with this
convection. Post-frontal northerly winds and what should be a MVFR
stratocu deck otherwise later tonight into Friday morning.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Gale Warning from 5 PM this afternoon to 5 AM EDT Friday for
     LMZ043-046.

&&

DISCUSSION...Steinwedel
AVIATION...Steinwedel
Hazardous weather outlook, Mar 26, 1:08 PM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
108 PM EDT Thu Mar 26 2026

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-271715-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
108 PM EDT Thu Mar 26 2026 /1208 PM CDT Thu Mar 26 2026/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

There is an enhanced risk of severe thunderstorms late this afternoon
into this evening. All severe weather hazards are possible along
with heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LMZ043-046-271715-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
108 PM EDT Thu Mar 26 2026

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Thunderstorms are expected late this afternoon into early this
evening. A few of these storms may produce hail and wind gusts in
excess of 35 knots.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 4:15 AM EDTGale WarningIWX25 hr
Mar 26, 6:15 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Miami, Pulaski, Starke and 1 more30 min
Mar 26, 6:35 PM EDTSevere Thunderstorm WarningIWXDeKalb, LaGrange, Steuben25 min
Mar 26, 6:37 PM EDTSevere Thunderstorm WarningIWXFulton, Huntington, Kosciusko, Marshall, Miami, Wabash and 1 more38 min
Mar 26, 6:59 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wabash and 1 more46 min
Mar 26, 7:32 PM EDTSevere Thunderstorm WarningIWXBlackford, Grant28 min
Mar 26, 7:37 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Jay, Wells23 min
Mar 26, 7:57 PM EDTSevere Thunderstorm WarningIWXJay7 min
Mar 26, 6:55 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams50 min
Mar 26, 7:24 PM EDTSevere Thunderstorm WarningIWXHenry, Putnam21 min
Mar 26, 7:44 PM EDTSevere Thunderstorm WarningIWXAllen, Putnam, Van Wert46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.